I have cystic acne and have just begun taking Minocycline (50 mg) for almost 2 weeks. At first, it worked beautifully. Then all the acne started coming back again. Also, I've noticed a large crater-like indentation on my cheek where there was NO pimple. It just appeared out of nowhere! Also, I have noticed that previously light colored red skin discoloration spots have grown much darker and are now more visible. I have stopped the medicine since noticing these changes.
Can you tell me if the crater-like indentation and the noticeably darker red spots are being caused because of the Minocycline and what should I do?
My son took Minocycline (100mg) l capsule twice daily for four months.
Along with topical medicine his acne eventually cleared up. It got worse at first before it got better. When dark spots began to appear, that's when his doctor said it was time to wean off the Minocycline. But like I said it took four months before this happened. Doctor said it was like an overload of the the antibiotic and time to get off.
I was wondering, how did your son wean off the medication? Did he take it alternately instead of daily for a month?
I do not have really bad acne, but I get a big cyst on my chin once a month (really big). After being on minocycline for almost 3 months, I've had a yeast infection and other intestinal issues. I also get dark spots where pimples were (like scars), but I've never had them this dark before. I would also like to wean off the antibiotic.
Also, after you son weaned off the antibiotic, did his skin get worse?
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.